Toggle Main Menu Toggle Search

Open Access padlockePrints

Large scale and heavy traffic asymptotics for systems with unreliable servers

Lookup NU author(s): Emeritus Professor Isi Mitrani

Downloads

Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Abstract

The asymptotic behaviour of the M/M/n queue, with servers subject to independent breakdowns and repairs, is examined in the limit where the number of servers tends to infinity and the repair rate tends to 0, such that their product remains finite. It is shown that the limiting two-dimensional Markov process corresponds to a queue where the number of servers has the same stationary distribution as the number of jobs in an M/M/∞ queue. Hence, the limiting model is referred to as the M/M/[M/M/∞] queue. Its numerical solution is discussed. Next, the behaviour of the M/M/[M/M/∞] queue is analysed in heavy traffic when the traffic intensity approaches 1. The convergence of the (suitably normalized) process of the number of jobs to a diffusion is proved.


Publication metadata

Author(s): Dantzer J-F, Mitrani I, Robert Ph

Publication type: Article

Publication status: Published

Journal: Queueing Systems

Year: 2001

Volume: 38

Issue: 1

Pages: 5-24

Print publication date: 01/05/2001

ISSN (print): 0257-0130

ISSN (electronic): 1572-9443

Publisher: Springer

URL: http://dx.doi.org/10.1023/A:1010807811172

DOI: 10.1023/A:1010807811172


Altmetrics

Altmetrics provided by Altmetric


Actions

Find at Newcastle University icon    Link to this publication


Share